MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-LX
Medical Device Problem Codes Mechanical Jam (2983); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a hawkone atherectomy device during treatment of a 250mm soft tissue cto (chronic total occlusion-100%) in the patient¿s mid right superficial femoral artery (sfa).Slight vessel tortuosity and calcification are reported.Vessel diameter reported as 6mm.The device was inspected prior to use without issue.Ifu was followed.It is reported that the device jammed and would not close during use.The cutter could not close all the way into the housing upon device removal from the patient.The device was safely removed.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the hawkone device was returned into medtronic investigation lab for evaluationg.The device was received within a shelf-box.The device was wrapped within a biohazard bag.No ancillary devices or images of the procedure were received with the hawkone and cutter driver.The device was removed from the return packaging.A bend was noted in the torque shaft beneath the strain relief.Inspection of the distal housing revealed biological debris within the housing assembly.No further anomalies were observed with the distal housing assembly.It was observed that the cutter was located within the cutter window and was tearing the platinum iridium rim distally.The cutter was able to be retracted fully within the cutter window.A red blood-like substance was observed around the cutter.The cutter was gently submerged in water to remove the substance.After removal it was observed that the distal rim of the platinum iridium was torn.The edge of the tear in the cutter window was jagged, consistent with the cutter interaction with the distal rim.A plastic like substance was observed on the cutter and was consistent with the observed damage to the rim of the cutter window.Functional testing was not possible due to the damage to the cutter window.The cutter was unable to advance beyond the damage to the cutter window rim.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: there was no damage or deformation noted to the device cutter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10429888
Report Number9612164-2020-03054
Device Sequence Number11344742
Product Code MCW
UDI-Device Identifier00643169968509
UDI-Public00643169968509
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2022
Device Model NumberH1-LX
Device Catalogue NumberH1-LX
Device Lot Number0010001314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer08/25/2020
10/04/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date08/27/2020
10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight160